Jill55
  • 5 replies
  • 6128 views
  • 3 followings
Jill55, March 18,  2018  9:15am EST

Hair Loss?

Has anyone noticed that their hair is thinning?  I've always had thin blonde hair, but I had plenty of it.  Now I feel like there's just not as much as I used to have.  My ponytail is thinner.  I don't have noticeably abundant hair in my brushes or in the drain so I can't prove it.  But it doesn't feel the same.  I'm taking a tiny dose (12.5 mg daily) of metoprolol and 100 mg flecainide twice daily.  I searched the internet and hair loss is listed as one possible side effect of beta blockers.  So I'm wondering what everyone's experience has been...
5 Replies
  • Jeanamo
    Jeanamo, March 18,  2018  9:48am EST
    Hello, Jill55.  I have the same concern....my hair is thinning and I am wondering if one of my medicine is causing it....if so, I don't know which one!It could just be "age" for me.  I've always had fine but thick hair too.....now it is just "fine" and no longer thick.  Maybe yours is caused by the beta blocker.  I wish we could all take our medicines without experiencing unwanted "side effects".Best wishes,Jean(My A-Fib Experience Community Leader)
  • kamm
    kamm, March 19,  2018  2:04am EST
    Hi - Jeanamo, I take only Xarelto, 20mg once a day and my hair started thinning after 2 weeks.Great site,Kamm
  • Sandra8952
    Sandra8952, March 19,  2018  3:53am EST
    I started losing my hair after starting xarelto. Drs say that isn’t a side effect but I beg to disagree. I was on the usual regime of flecainide and metoprolol until I made the decision to take myself off of them. Remain on xarelto which is the only medication I take and have lost half of my hair at least. So yes, hair loss is a major side effect I only wish the Drs would accept it. I have been afib free for two years now after a third ablation but still remain on xarelto and researching the best way to discontinue it as the side effects for me are dibilitating!
  • Jenib08
    Jenib08, January 16,  2019  11:04am EST
    ACBCEFCD-8E10-40F2-98E1-FE17B68F57EE.jpeg.

    I see you posted this roughly 10 months ago and I’m really hoping that you have found an answer. I am taking the same exact medication as you and my hair is falling out really bad, I’m still awaiting the doctors to tell me what to do but I’m actually going bald in places. Was you ever able to figure out a solution to these two medications  interacting together?

  • Becbecx
    Becbecx, March 1,  2020  4:29pm EST

    I was recently taking 100mg of metoprolol and 100mg flecainide and my hair had been falling out in massive clumps every single day. It is so noticeable now how thin it is. I went and saw my cardiologist for a check up and told him about my hair loss so we've stopped the flecainide and lowered the doseage of my metoprolol to 75mg and the difference already is incredible. There is no where near as much hair in my brush now, which is such a relief. Not sure if this is just a coincidence or was the flecainide causing me to lose my hair at such a rapid rate, I guess only time will tell. 

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active